Helen

by Helen
(S.C.)

I am 51 yrs old and I have been using a progesterone cream for a few weeks now (Bezwecken Progonol cream); was using Bezwecken Ostaderm but quit after researching and realizing I probably didn't need the estrogen.

I started having strong symtoms of menopause in late 2010. I first noticed fatigue, severe hot flashes, horrible insomnia and started gaining weight. In less than 2 yrs I gained 30 lbs. Also terrible depression (clinical) and anxiety almost to the point of panic attacks.

I always had problems with PMS and could tell almost to the hr of the day when my period would start. I was that regular like clock work. But things started changing after I had my 3rd child 1992 and immediately had a tubal ligation right after her birth tht night. It took me a while and some research to relate some of my symptoms to the tubal ligation (Post tubal ligation syndrome) which I truly believe exists in some women. I had severe anxiety issues and post partum depression, trouble focusing and remembering things in the short term. My periods changed, got very heavy and clotting. Stayed on Zoloft for years and have never regained my total "self" back. Needless to say I wish I never had a tubal. I truly feel it had some effect on the way my ovaries functioned.

Symptoms seem to improve over time until I started experiencing menopausal changes in late 2010 as stated above.

I stumbled upon your website last week and started realizing that I'm probably not using enough progesterone cream for the symptoms I am experiencing. When I first began using the Ostaderm cream I felt some better for a few days then it seemed to fade and some of my symptoms seem to exacerbate and I began wondering what in the world is happening to me. I have had severe joint pain and stiffness, my feet have even hurt me like never before. Now these were symptoms I was having before any cream. The severe fatigue has been about to really get me. I have had some clinical depression. I was on Effexor for over a yr and have recently weaned myself off because I began realizing it wasn't helping anymore. My M.D. is aware of this. The joint pain/stiffness started in the past 6-9 months probably. The insomnia is not nearly as bad as it was when this all strted several yrs ago. I will have to say that the first day I used the Ostaderm within so many hrs I noticed a difference in my joint pain/stiffness, but it only lasted a few days.

My main symptoms at this point and time in my life are severe fatigue (I have no reserve energy). I am a nurse in a critical care unit and I work the weekends only. I can rest for 4 days in a row and take it easy and when I go back to work on Friday it is all I can do to make it through the shift. I remember when I had the energy to pick up overtime every week and exercise regularly on my days off. Well this has been long gone. Other symtoms: joint pain/stiffness, definite trouble focusing (used to love to read but hate to focus on an article/book now), was having terrible hot flashes but the cream has almost eliminated this entirely. Has also helped with sleep. I'm currently having a "period" or bleeding lightly since starting the cream. I've averaged about 1 period a yr for the past 2 yrs. Need to know how to stop this light bleeding that has been going on for over a week now (since starting the cream). I'm also having some issues with fluid retention and mild hypertension. Can't seem to lose weight no matter what I do. I've also noticed in the past few weeks using the cream that I do not have as many hypoglycemic episodes, something I have suffered from since I was a child.

I don't think I need estrogen, I just need some recommendations/input on how much of the progesterone cream to use and do you gradually increase the dosage or all at once make a large dosage change? Do you have a phone number so I could speak with a person/associate concerning my symptoms? Thank you for any input/help in this matter, Helen.

Comments for Helen

Click here to add your own comments

Jun 26, 2013
Helen
by: Wray

Hi Helen Unfortunately many women who have a Tubal ligation do get adverse symptoms. It seems they are never warned either. It doesn't surprise me you needed an AD to cope. Peri-menopause is an impossible time, with falling progesterone levels and normal testosterone and oestrogen. The weight gain is due to the last two hormones. In fact the menopausal ovary is an androgen producing organ, see here. Testosterone will ensure a middle aged woman will get a middle aged spread, see here and here. The oestrogen would have made you feel better when starting it as it's stimulating progesterone. But the effect does wear off as oestrogen begins to rise. The same occurs when first starting progesterone, it stimulates oestrogen, so women feel awful! Progesterone does help stabilise blood glucose, whereas oestrogen destabilises it see, here. Hot Flushes are helped by progesterone. So too is insomnia, vitamin D is essential too, see here and here. Please have a test done. Your other symptoms like joint pain/stiffness, definite trouble focusing etc are also caused by oestrogen, it's an inflammatory hormone. It's always best to increase quickly, too slowly will continue to stimulate oestrogen each time. You might like to read these comments here, here, here and here. The amount is dependant on symptoms, and although I recommend 100-200mg/day, I'm finding increasingly that it's best to start higher, at least 200mg/day. But please make sure your vitamin D level is high too, as this affects progesterone adversely if too low. Take care Wray

Jun 26, 2013
vitamin supplements
by: Helen

I have another question. Along with the progesterone cream, what vitamins, minerals, etc do I need? And do you know of a vitamin/mineral pill with most if not all of what one would need to add to their regimen? I know my vit D level is low, my doctor checked this for me.

Thanks for help/input, Helen.

Jun 28, 2013
vitamin supplements
by: Wray

Hi Helen If your vitamin D is low, then it must be very low, unless your doctor has read the latest research. For more info on vitamin D levels, test kits etc see the following websites, Vitamin D Council, GrassrootsHealth and Birmingham Hospital. Blood levels should be 70-100ng/ml or 175-250nmol/L, and not the 30ng/ml or 75nmol/L most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. You'll need at least 5000iu per day, more if levels are low. We do make up a complex with all the B vitamins, the amino acids for inflammation and other nutrients needed for detoxing, you can view the contents here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...